Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 21, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 13, 2022, 2:40 AM CDT for 12 counties in North Dakota. It took effect at Oct 13, 2022, 12:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:40 AM CDT (07:40 UTC)
- In effect from
- Oct 13, 2022, 12:00 PM CDT
- Expired
- Oct 13, 2022, 5:06 PM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2897 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS73 KFGF 130740 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 240 AM CDT Thu Oct 13 2022 NDZ006-014-015-024-026-028-029-038-039-049-052-053-140100- /O.NEW.KFGF.WI.Y.0021.221013T1700Z-221014T0100Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 240 AM CDT Thu Oct 13 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Gusty winds will create near critical to critical fire weather conditions, mainly west of the Red River Valley. A Red Flag Warning is in effect for this afternoon for these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
296 WWUS73 KFGF 131151 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 651 AM CDT Thu Oct 13 2022 NDZ006-014-015-024-026-028-029-038-039-049-052-053-140100- /O.CON.KFGF.WI.Y.0021.221013T1700Z-221014T0100Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 651 AM CDT Thu Oct 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Gusty winds will create near critical to critical fire weather conditions, mainly west of the Red River Valley. A Red Flag Warning is in effect for this afternoon for these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
967 WWUS73 KFGF 131950 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 250 PM CDT Thu Oct 13 2022 NDZ006-014-015-024-026-028-029-038-039-049-052-053-140100- /O.CON.KFGF.WI.Y.0021.000000T0000Z-221014T0100Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 250 PM CDT Thu Oct 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
947 WWUS73 KFGF 132206 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 506 PM CDT Thu Oct 13 2022 NDZ006-014-015-024-026-028-029-038-039-049-052-053-132315- /O.CAN.KFGF.WI.Y.0021.000000T0000Z-221014T0100Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 506 PM CDT Thu Oct 13 2022 ...WIND ADVISORY IS CANCELLED... The strongest winds have ended and conditions are no longer expected to reach advisory criteria, so the advisory is being cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 12, 11:50 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Oct 12, 11:50 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1150 PM CDT Wed Oct 12 2022
.UPDATE...
Issued at 1150 PM CDT Wed Oct 12 2022
Several lingering pockets of showers with mixed precip types
continue MN (generally isolated in coverage) with orientation of
for organized bands of showers related lake enhancement
downstream of larger lakes in Canada and Lake of the Woods/Red
Lakes. So far webcams are showing no accumulation (just flurries)
which still matches guidance and idea of melting with warmer
ground temps tonight.
UPDATE Issued at 1023 PM CDT Wed Oct 12 2022
Wind advisory was expired on time earlier in the evening at 8PM.
Most precipitation around the upper trough will pass over
northwest MN tonight with variable coverage and light based on
latest CAMs/HREF trends matching messaging from earlier in the
day. Precip type has varied with surface layer temps 34-38 but a
few pockets of brief snow showers/sleet (no accumulation)
reported. Trend should be mainly non measurable precipitation and
even where showers may be slightly more intense (possibly due to
lake enhancement) warm ground temps would limit impacts or any
potential accumulation tonight. Better signal for potential light
accumulations is still Thursday night-Friday beyond the period of
this update (no changes made to messaging that period).
UPDATE Issued at 640 PM CDT Wed Oct 12 2022
Scattered light showers continue to rotated through the region,
with isolated winds gusts over 40 mph further east possibly due
to enhanced momentum transfer related to shower activity. This
activity still looks to weaken with loss of daytime heating,
though we will still be monitor our northeast for the overnight
period as CAA over the larger lakes could result in additional
sprinkles/flurries late tonight/early Thursday morning.
Prevailing winds and gusts are showing decreasing trends and
expiration of wind advisory for our west still looks to be on
track at 8PM.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 344 PM CDT Wed Oct 12 2022
Active period of weather will continue as we remain underneath
upper level jet with upper low spinning over Ontario through the
period. Impacts will range from winds and fire weather concerns in
eastern ND tomorrow to the seasons first snowfall in NW MN
Thursday night.
Winds and showers will gradually come to and end this evening as
upper energy slides southeast. A few showers may persist
downstream of the Red Lakes and Lake of the Woods given the delta
T leading to local instability and with the westerly winds impacts
in this forecast area will be minimal overnight into the morning
hours. A dusting of snow is possible around Baudette and in SE
Beltrami county around the communities of Blackduck and Tenstrike.
Tomorrow will see another day of windy conditions across the
Devils Lake basin and Sheyenne river valley into SE ND. Combined
with a drier airmass will have critical fire weather conditions
develop in the afternoon with MIN RHs in the low 20s and winds up
to 40 mph. To the east in the valley less wind, similar to today
with highs in the mid 40s with mostly cloudy skies.
This cooler airmass coupled with a piece of upper energy
pinwheeling around the upper low will bring increasing chance for
precip overnight into Friday morning. Given the temp profiles and
saturated column rain changing to snow is expected with snow fall
rates enhanced downstream of the 'warmer' lake surfaces. Given the
synoptic lift and mesoscale forcing from the lake enhancement the
probability for a dusting of snow exists from Langdon to Grand
Forks to Park Rapids with a 30% chance of 2" from the enhancement
downstream of the lakes at Baudette and SE Beltrami Co.
.LONG TERM...(Friday through Wednesday)
Issued at 344 PM CDT Wed Oct 12 2022
The current chance for widespread hazardous weather between Friday
and Wednesday is currently around 10%, although chances are higher
locally south and east of larger lakes of Lake of the Woods and Red
Lakes due to potential for continued lake effect/enhanced snow.
The lobe of energy moving around the backside of the upper low
parked over Ontario will be moving across the region Friday. This
will likely continue the chance for rain and snow. The grand
ensemble suite of guidance still varies some on exact track of this
wave, but consensus brings it generally through Minnesota. This
should be far enough east to bring the chance for light snow into E
ND and all of NW and WC MN Friday morning. At this time, there
aren't any indications this snow will be heavy enough to bring
impactful accumulations outside of lake-enhanced snow south and east
of LOW and Red Lakes, although there may be some light accumulation
on grassy surfaces outside of these locations before melting during
the day Friday. However, relatively steep lapse rates in the lower
levels may help increase rates bringing some chance for impacts
through lowered vsby. This is especially true for locations under
lake-enhanced snow. Under lake-enhanced snow areas, current
probability of 2 or more inches is around 20% Friday morning (not
including previously accumulated snow Thursday night). By Friday
afternoon, temps are expected to warm enough to transition snow back
to rain.
Another wave/cold front moves through this weekend, with guidance
progging Sat/Sun for timeframe of its passage. This will again bring
a chance for precip across the area, including snow and rain. There
is a little more uncertainty tied with this wave/front, although
there is again a lack of signal pointing toward impactful snow. The
air mass behind this wave looks quite cold, however, with 850 mb
likely colder than -10 C. The trajectory of this air mass will
dictate how cold temps get for Sun/Mon/Tue, with a track of this air
mass deep over our region still possible. This scenario would yield
overnight temps into the teens and twenties around the Mon/Tue
timeframe.
Breezy northwest/north winds will likely dominate the region within
this persistent synoptic regime through the weekend. Ensemble
guidance deviates notably after Tuesday, with uncertainty mainly
tied to when the upper low in Ontario will either break down or
shift east. General consensus is for an eventual re-building of
upper ridging out of the west mid to late next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1150 PM CDT Wed Oct 12 2022
Pockets of light precipitation continue to move across parts of MN
with brief wintry mix of sleet/snow within some showers. So far
impacts at terminals have been minimal as coverage is lower and
precipitation light. There are pockets of MVFR ceilings and
guidance shows this expanding through the early TAF period in MN.
Strongest gusts have generally decreased but should once again
increase from the west-northwest during the daytime period
Thursday.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Fire Weather Watch from Thursday afternoon through Thursday
evening for NDZ014-024-028-038-049-052-053.
MN...None.
&&
UPDATE...DJR
SHORT TERM...JK
LONG TERM...CJ
AVIATION...DJRHazardous weather outlook, Oct 12, 3:03 PM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 303 PM CDT Wed Oct 12 2022 MNZ001>004-007-013>016-022>024-027>032-040-NDZ008-016-027-030-039- 132015- West Polk-Norman-Clay-Kittson-West Marshall-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Pembina-Eastern Walsh-Grand Forks-Traill-Cass- 303 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions will be appreciated. NDZ006-007-015-026-029-054-132015- Towner-Cavalier-Ramsey-Nelson-Steele-Western Walsh- 303 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Northwest winds at 25 to 35 mph with gusts to 45 mph are expected on Wednesday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions will be appreciated. NDZ014-024-028-038-049-052-053-132015- Benson-Eddy-Griggs-Barnes-Ransom-Sargent-Richland- 303 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Northwest winds at 25 to 35 mph with gusts to 45 mph are expected on Wednesday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Critical fire weather conditions are possible west of the Red River Valley. Relative humidity values may fall as low as 20% in some locations with wind gusts approaching 35 mph Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions will be appreciated. MNZ005-006-008-009-017-132015- Roseau-Lake Of The Woods-East Marshall-North Beltrami- South Beltrami- 303 PM CDT Wed Oct 12 2022 This hazardous weather outlook is for portions of northwest Minnesota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Seasons first snowfall will be possible Thursday night into Friday morning with an inch or so of accumulation expected with areas downstream of the area lakes possibly seeing higher amounts across NW MN. .SPOTTER INFORMATION STATEMENT... Reports of snow, ice, visibility, and poor road conditions will be appreciated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:43 AM CDT | Red Flag Warning | FGF | Barnes, Benson, Cass, Eddy, Griggs, Ransom and 3 more | 12 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.